Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Mental side effects of humira


06-22-2015, 01:28 PM   #1
Tmp620
 
Join Date: Jun 2015
Mental side effects of humira

My aunt , age 72, good health except her crohns . Her lee describes it as severe. She spent 3 weeks in the hospital , and began humira the last week there. She was moved to a rehab facility because she was so weak, and now she is so confused and acting similar to a patient who has dementia. She can't even make a phone call on her phone . Her mental health was fine before this . One day she seems better and carries on a conversation and the next she is back to being extremely confused like she doesn't evn know where she is . Could this be from the humira? That's the only meds she is on. She was taking pain meds and Xanax before she was moved to rehab. Thank you
06-23-2015, 08:49 AM   #2
Pilgrim
Senior Member
 
Pilgrim's Avatar
 
Join Date: Jul 2014
Location: Ontario

My Support Groups:
When my daughter began Humira she did suffer mental confusion and it seemed to be worse after injection and better in the few days to follow. It seemed to disappear after about the 4th injection cycle. 6-8 weeks.

You should be able to phone a Humira nurse to ask these questions - or get the person who is her closest relative to do so. It's good to make sure. Also, see if you see an improvement further away from injection day.

Just a thought based on our experience.
__________________
Mom to daughter,age 5, diagnosed at age 3 with Crohn's Disease
Current Treatment: Humira (started 12/2014) moved to weekly injections (07/2015), Back to 50% EN orally. Zinc supplements. Calprotectin through the roof.
Previous Treatment: Azathioprine (discontiued 09/14 due to Pancreatitis) Flagyl, Sulfasalazine, EEN, Iron,Vit D, Zinc, SCD
06-24-2015, 07:23 PM   #3
KHCD5
 
KHCD5's Avatar
 
Join Date: Jan 2015
Location: Virginia

My Support Groups:
Tmp620,

I've been reading this book called 'Brain Maker: The Power of Gut Microbes to Heal and Protect Your Brain–for Life' there is very much a brain gut connection and in a sense these powerful medications can disrupt cognitive function at times. Anti-inflammatory medications like Humira can increase intestinal permeability (Leaky gut) which may increase symptoms of confusion. It's a catch 22 obviously because we need the medications to keep the disease under control.

1 I suggest reading this book as it's an eye opener, 2 if she isn't already I would suggest supplementing with a good probiotic supplement.
06-25-2015, 08:00 AM   #4
LewisS
Senior Member
 
LewisS's Avatar
 
Join Date: May 2014
Location: Hull, United Kingdom

My Support Groups:
Is it possible that she could have suffered a stroke? Has she had trouble with bleeding or clotting?

It could also be her kidneys playing with her sodium levels - this can cause severe confusion and disorientation.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Mental side effects of humira
Thread Tools


All times are GMT -5. The time now is 07:07 AM.
Copyright 2006-2017 Crohnsforum.com